Texas, 2004

Hail in Texas, November 1, 2004

November 1, 2004 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 1, 5:41 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Nov 1, 5:41 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
541 PM CST MON NOV  1 2004

.AVIATION...
CURRENT TAFS LOOK PRETTY GOOD SO HAVE KEPT MOST IN TACK.
HOWEVER...CONVECTION OUT WEST HAS PROMPTED US TO INCLUDE A TEMPO FOR
TSRA 04-07Z. PRETTY MUCH MVFR WITH OCCASIONAL IFR NEXT 24 HOURS.

&&

.SHORT TERM...
FCST TO BE TRICKY THROUGH TUES...POSSIBLY TUES NIGHT ON ALL FRONTS
AS NM/CO UPPER LOW/TROUGH SLIDES ENEWD ACROSS W TX TONIGHT...THEN
ACROSS THE RED RIVER VALLEY/SRN OK INTO TUES NIGHT. MEANWHILE...COLD
FRONT IS STILL ONLY MAKING SLOW PROGRESS SEWD AS PRESSURE FALLS/SW
FLOW ALOFT OCCURRING AHEAD OF UPPER LOW KEEPS THE FRONT IN CHECK
THROUGH ABOUT 02Z. AS UPPER LOW MOVES INTO W TX TONIGHT/ELECTION
DAY...DEEPER BAROCLINICITY SHOULD HELP ADVANCE FRONT THROUGH ALL OF
CWA BY MIDDAY TUESDAY. THOUGH BEST PWAT (=>1.5 IN) REMAINS ALONG/E
OF I-35...SHOULD EXPECT RAIN BREAKING OVER OVER W TX TO CONTINUE
SLOWLY SPREADING ENE INTO N TX LATER TONIGHT. ISOLD...LOW END SVR
STORMS WITH DIME TO NICKEL HAIL CANT BE RULED OUT WEST-NORTH OF
D/FW TONIGHT...AS MID LVL LAPSE RATES INCREASE. MOST OF ACTIVITY
HOWEVER SHOULD BE IN THE FORM OF SHOWERS/RAIN WITH EMBEDDED THUNDER
FROM TIME TO TIME AS BEST LIFT OCCURS BEHIND IMPENDING COLD FRONT.
LOOK FOR PATCHY RAIN TO LINGER ELECTION DAY AND TUES NIGHT...AS
UPPER LOW SLOWLY PULLS OUT AND WRAP AROUND MSTR REMAINS. RAIN
CHANCES END BY 12Z WED AS DRIER AIR/SUBSIDENCE ARRIVE ACROSS N TX
AND FLOW ALOFT BECOMES NWLY. WITH THAT SAID...WILL GO LOW END WIND
BEHIND FRONT IN CAA/TIGHT PRESSURE GRADIENT...BUT NO WIND ADVISORY
TO BE ISSUED ATTM. ALSO...TEMP FCSTS WILL BE DIFFICULT WITH
CLOUDS/PRECIPITATION AND EVENTUAL CAA...LENDING TO LOW DIURNAL RANGE
EXPECTED ON TUES.

&&

.LONG TERM...
DEFINITELY MORE LIKE EARLY NOVEMBER CLIMATOLOGICALLY SPEAKING FOR
THE REMAINDER OF THE WORK WEEK AS REINFORCING SHOT OF POLAR AIR
SNEAKS IN BY THURS WITH HIGHS HARD PRESSED TO GET OUT OF THE 60S.
SOME MODIFICATION OF TEMPS HEADING INTO NEXT WEEKEND AS UPPER LVL
PATTERN DEAMPLIFIES...BUT TO WHAT EXTENT IS IN QUESTION WITH MUCH
UNCERTAINTY DEPICTED AMONGST THE MODELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  58  62  45  60 /  70  70  30   0
WACO, TX              60  64  45  62 /  40  70  20   0
PARIS, TX             58  62  47  61 /  70  70  40   0
DENTON, TX            54  59  45  59 /  70  70  40   0
MCKINNEY, TX          56  61  46  60 /  70  70  40   0
DALLAS, TX            59  62  45  60 /  70  70  30   0
TERRELL, TX           61  64  46  61 /  70  70  30   0
CORSICANA, TX         61  65  46  62 /  50  70  20   0
TEMPLE, TX            60  64  45  62 /  50  70  20   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

05
Hazardous weather outlook, Nov 1, 6:50 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CST MON NOV 1 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
650 PM CST MON NOV 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT MAINLY
NORTHWEST OF A COMANCHE...TO FORT WORTH...TO SHERMAN LINE. HAIL TO
THE SIZE OF QUARTERS WILL BE THE MAIN SEVERE WEATHER THREAT.
OTHERWISE...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
ALL OF NORTH TEXAS.  CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL
ACCOMPANY SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED ACROSS NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING MAINLY NORTHWEST OF
A COMANCHE...TO FORT WORTH...TO SHERMAN LINE.

58

In the hours before

Special weather statement, Nov 1, 6:07 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
607 PM CST MON NOV 1 2004

TXZ115-020100-

STEPHENS-
607 PM CST MON NOV 1 2004

...SIGNIFICANT WEATHER UPDATE...

AT 607 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 6 MILES EAST OF GUNSIGHT...OR 9 MILES NORTH OF
EASTLAND...MOVING NORTHEAST AT 25 MPH.

SOUTHERN AND EASTERN STEPHENS COUNTY ARE IN THE PATH OF THE STORM.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Palo Pinto

When
November 1, 7:00 PM CST
Where
Palo Pinto County, 7 mi WNW of Graford
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.967, -98.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428994.